Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 223, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2008, 11:12 PM MDT for Garden County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2008, 11:12 PM MDT (05:12 UTC)
- Expired
- Jun 25, 2008, 12:00 AM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:40 PM MDT, 8 hours 32 minutes earlier.
Area forecast discussion, Jun 24, 2:40 PM MDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT TUE JUN 24 2008 .DISCUSSION... FORECAST FOCUS ON TEMPERATURES THE NEXT FEW DAYS...THUNDERSTORM CHANCES TONIGHT AND WEDNESDAY. LOW PRESSURE IN WY/SE MT AND THE FRONT RANGE. CONVECTION HAS ERUPTED BACK THERE WITH SOME CU NOW DEVELOPING ACROSS THE NEBRASKA PANHANDLE. RUC MODEL SOUNDINGS SHOW THE AREA NEARLY UNCAPPED LATE THIS AFTERNOON SO IT WON/T TAKE MUCH TO GET GOING THIS EVENING. AFTER LAST NIGHT/S STORMS NO OUTFLOW BOUNDARIES ARE APPARENT ATTM BUT MAY BECOME VISIBLE OVER THE NEXT HOUR. WEDNESDAY...TEMPERATURES FORECAST TO CROSS THE 90 MARK FOR MUCH OF THE AREA FOR THE FIRST TIME IN 2008 TOMORROW. MODELS AND MODEL SOUNDINGS LOOK MORE HOPEFUL FOR MORE THUNDERSTORM ACTIVITY ON WEDNESDAY. RAISED POPS A BIT FOR TOMORROW EVENING AND A GOOD THREAT FOR SEVERE TOMORROW NIGHT WITH JUST ENOUGH CAP TO HOLD THINGS IN PLACE FOR LATE AFTERNOON RELEASE WITH A FRONT WORKING INTO THE AREA. THURSDAY...A SECOND FRONT APPROACHES AND BRINGS ANOTHER CHANCE OF THUNDERSTORMS. FRIDAY AND SATURDAY...TEMPERATURES WILL BACK DOWN A FEW DEGREES AFTER THE PASSAGE OF A COLD FRONT. DEW POINTS DROP BACK AS WELL. LOOKING AT THE EXTENDED FORECAST SUNDAY THROUGH TUESDAY... IS CHARACTERIZED BY RIDGING AND A MUCH MORE AMPLIFIED PATTERN WITH A RIDGE ACROSS THE ROCKIES AND RESULTANT WARMING INTO THE 90S. AMPLIFIED PATTERN ALSO TO BRING DRIER CONDITIONS THROUGH MID WEEK. && .AVIATION... VFR CONDITIONS SHOULD DOMINATE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE NEXT 24 HOURS. CIGS HGHTS SHOULD BE AOA 120KFT AGL HOWEVER SOME CONVECTION MAY DEVELOP INTO THE WESTERN SANDHILLS AND PANHANDLE...WHERE CIGS HGHTS MAY DROP TO AROUND 5KFT NEAR THE STORMS...WHERE VSBYS MAY ALSO BE REDUCED TO AROUND 3 MILES IN THE RAIN SHOWERS. GUSTY WINDS AND ISOLATED LARGE HAIL WILL ALSO BE THREATS TO LIGHT AIRCRAFT NEAR THESE STORMS. A FRONT MOVING INTO THE CENTRAL PORTION OF NEBRASKA WILL LEAD TO ADDITIONAL CLOUD COVER ON WEDNESDAY WITH MAINLY VFR EXPECTED THROUGH THE EARLY AFTERNOON HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && PHILLIPS/HIRSCH
Hazardous weather outlook, Jun 24, 2:53 PM MDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT TUE JUN 24 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-252100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 353 PM CDT TUE JUN 24 2008 /253 PM MDT TUE JUN 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG DAYTIME HEATING AND BOUNDARIES LEFT OVER FROM THE STORMS ON MONDAY NIGHT MAY BE ENOUGH TO SPARK THUNDERSTORM DEVELOPMENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS. THE GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LOOKS TO BE NORTH OF A OGALLALA TO THEDFORD TO ONEILL LINE THIS EVENING...BUT CAN NOT BE RULED OUT ELSEWHERE. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY AND THURSDAY. A SURFACE BOUNDARY LOOKS TO STALL OVER THE CENTRAL PANHANDLE INTO THE SANDHILLS WEDNESDAY AFTERNOON. ONCE AGAIN...THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS DEVELOPMENT AND WIND PROFILES FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. THE GREATEST RISK FOR LARGE HAIL AND POSSIBLY ISOLATED TORNADOES WILL BE NEAR THIS FRONT DURING THE LATE AFTERNOON AND EVENING WHEN CONDITIONS ARE MOST UNSTABLE. THIS BOUNDARY LOOKS TO REMAIN NEAR WESTERN AND NORTH CENTRAL NEBRASKA INTO THE LATE WEEK TIME PERIOD. THEREFORE THUNDERSTORM DEVELOPMENT...AND SEVERE WEATHER CONDITIONS...WILL BE POSSIBLE EACH DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON THURSDAY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:25 PM MDT | Areal Flood Warning | LBF | Frontier | 12 hr |
| Jun 24, 10:32 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 25, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.